# SDR 2008FA0000496

- Difficulty date: June 18, 2008
- Submitted: July 24, 2008
- Operation: General aviation
- Aircraft: N362MC
- Make and model: Amtr SU26MX
- Aircraft serial: LJ760
- Engine: Pwa PT6A21
- System (JASC): 2200 · Auto Flight System
- Part: Trim Switch
- Part number: 30B641
- Condition: Inoperative
- Location: Control Collumn
- Component: Autopilot Compu, Century
- Component part number: ID7570004206
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER INSTALLATION OF NEW AUTOPILOT SYSTEM, AUTOPILOT COMPUTER TRIM CIRCUITRY FAILED ON INITIAL CHECK OUT, OCT 02, 2007.  COMPUTER WAS RETURNED TO MFG AND REINSTALLED AFTER REPAIR.  TRIM CIRCUITRY FAILED AGAIN AND WAS RETURNED TO MFG ON JAN 18, 2008.  MFG TECH SUPPORT ADVISED REPLACEMENT OF SUSPECTED BAD TRIM SWITCH ASSY AT THIS TIME AS CAUSE OF REPEATED FAILURE. MICRO SWITCHES IN ASSY FAILED ALLOWING BOTH UP AND DOWN COMMANDS AT THE SAME TIME.  TRIM SWITCH ASSY PROVIDED BY MFG WAS REPLACED AND COMPUTER REPAIRED AND REINSTALLED ON FEB 17, 2008.  TRIM CIRCUITRY FAILED ON INITIAL CHECKOUT.  COMPUTER WAS REMOVED FOR REPAIR AND THE TRIM SWITCH WAS CONFIRMED TO BE CAUSING THE FAILURE AGAIN.  THE TRIM UP MICRO SWITCH WAS STUCK IN THE ASSY, WHICH CAUSES THE TRIM CIRCUITRY IN THE AUTOPILOT TO FAIL IF TRIM DOWN IS MANUALLY SELECTED.  TRIM SWITCH OR COMPUTER SHOULD BE MODIFIED TO PREVENT SIMULTANEOUS ACTIVATION ON BOTH UP AND DOWN SWITCHES.  (K)
